# SDR CA030730004

- Difficulty date: July 7, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 2,120 hours
- Engine: Rotax ROTAX912S3
- Propeller: Hofman HOV352F
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Part number: 2500324
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ENGINE ROUTINE INSPECTION, WE NOTICED SOME DISCOLORATION ON THE EXHAUST WRAP WHEN COWLS WAS REMOVED (SB 20 78 04A). WHEN EXHAUST WRAP WAS REMOVED, IT REVEALED AN INSIDE BEND OF THE NR 1 CYLINDER AND FOUND THAT THE EXHAUST PIPE HAD BLOWN OUT. THIS WAS NOT OUR FIRST FINDING OVER THE PAST 3 MONTHS. WE HAVE HAD 3 OTHER AIRCRAFT WITH THE SAME IDENTICAL PROBLEM ON THE S3 ENGINES AT THE NR 1 CYLINDER ONLY. WE FEEL THIS PRESENTS A REAL CONCERN TO SAFETY.
